Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2000, 5:16 PM MDT for Washington County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 5:16 PM MDT (23:16 UTC)
- Expired
- Jul 10, 2000, 5:55 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 102319 SVRDEN COC121-102355- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 516 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 555 PM MDT * AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF MESSEX...OR ABOUT 13 MILES NORTHWEST OF AKRON...MOVING EAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...MESSEX. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. MOVE INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS M\AY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4038 10343 4028 10344 4030 10315 4044 10314 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 10, 3:15 PM MDT, 2 hours 1 minute before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
315 PM MDT MON JUL 10 2000
THE VERY PERSISTENT UPR LVL RIDGE OVR THE SRN HALF OF THE COUNTRY IS
FCST TO REMAIN IN PLACE THROUGH THE END OF THE WEEK. ONE CHANGE
THAT WILL OCCUR IS THE CENTER OF THE RIDGE WL MOVE FROM ITS CURRNT
POSN OVER THE SRN PLAINS TO OVER CO. THE MAIN IMPACT FM THIS SHIFT
IN THE RIDGE AXIS WOULD BE TO CUT OFF THE FLOW OF SUBTROPICAL MSTR
ACRS THE RGN. THE MODELS DIFFER ON THE AMNTS OF MSTR THAT WL BE OVR
THE FCST AREA. THE NGM...AVN AND HI-RES ETA HOLD ON TO HIGHER RH
VALUES ALOFT THROUGH WED WHILE THE ETA IS DRIER AT MID LVLS. BY
LOOKING AT TODAYS WATER VAPOR PICTURES...IT APPEARS MSTR ALOFT OVR
AZ THIS AFTN WL MOVE OVER THE AREA TUES AFTN FOR ANOTHER ROUND OF
SHOWER ACTIVITY. AFTER THAT...THE WIND FIELDS DONT SEEM TO HAVE
MUCH DRY AIR ADVECTION...SO WOULD NOT BE SURPRISED TO SEE THE MSTR
ALOFT GET TRAPPED UNDER THE RDG AND KEEP THE DIURNAL PATTERN OF AFTN
AND EVENING SHOWER ACTIVITY GOING. THE 500 MB HGTS ARE PROGGED TO
REMAIN ABV 590 AND TEMPS AT 700 MB AND 500 MB SEEM TO UNDERGO VERY
LTL CHANGE. AS LONG AS THE AIRMASS DOESNT UNDERGO ANY WHOLESALE
CHANGE...THE STREAK OF 90 DEGREE DAYS AND DENVER INTL AIRPORT WL
PROBABLY CONT. THE ONLY THING TO STOP IT WOULD BE IF ANY DAY HAD
APPRECIABLY MORE CLOUD COVER THAN THE REST.
OVER THE PAST FEW DAYS...DEWPTS ON THE PLAINS HAVE BEEN SLOWLY
CREEPING HIGHER...AND AS SHOWER ACTIVITY CONTS...THIS TREND WL
CONTINUE. OVER THE NEXT FEW DAYS...THE THREAT FM HEAVY RAINS
PRODUCED BY SLOW MOVG SHOWERS WL BE INCRSG. IT IS TOO EARLY FOR
ANY FLASH FLOOD WATCHES...BUT BY MID-WEEK THAT COULD CHANGE.
KDRBY
.DEN...NONE.In the hours before
Special weather statement, Jul 10, 1:26 PM MDT, 3 hours 50 minutes before
COZ030-032>050-102200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT MONDAY JULY 10 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: VERY MOIST AIR COVERS NORTHEAST COLORADO AS MONSOON MOISTURE CONTINUES TO FLOW NORTHEAST FROM MEXICO. THE AIRMASS WILL ALSO BE VERY UNSTABLE THIS AFTERNOON AND EVENING CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10 TO 20 MPH. WITH THE VERY MOIST AIRMASS...SOME HEAVY RAIN MAY OCCUR OVER THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING WITH 1 TO 2 INCHES POSSIBLE WITHIN ONE HOUR. THIS AMOUNT OF WATER MAY CAUSE FLOODING OF STREETS...INTERSECTIONS AND LOW LYING AREAS. SMALL CREEKS AND STREAMS MAY ALSO RISE TO BANKFUL STAGE THIS AFTERNOON AND EVENING. LIGHTER AMOUNTS ARE EXPECTED ALONG THE FRONT RANGE AND IN THE FOOTHILLS WHERE SOME LOCATIONS MAY GET ONE HALF AND ONE INCH OF RAIN. ANYONE NEAR OR DOWNSTREAM FROM THE BOBCAT GULCH OR HIGH MEADOW WILDFIRE AREAS SHOULD BE ALERT FOR RAPID AND LARGE RUNOFF FROM THE BURN AREAS AND POSSIBLE FLASH FLOODING IF MODERATE OR HEAVY RAIN OF ONE HALF INCH OR MORE PER HOUR OCCURS. SIGNIFICANT SOIL EROSION IS ALSO POSSIBLE IN AND AROUND THE BURN AREAS. WITH VERY UNSTABLE AIR THIS AFTERNOON...SOME THUNDERSTORMS EAST OF A LINE FROM FORT MORGAN TO LIMON MAY BECOME& SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. SPOTTER ACTIVATION IS NOT EXPECTED BUT RAINFALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...BOODA...WSFO DENVER
Local storm report, Jul 10, 4:30 PM MDT, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
430 PM MDT MON JUL 10 2000
...PRELIMINARY STORM REPORT FOR JULY 10 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0259 PM 5 WSW HAXTUN CO 0.75 INCH HAIL
07/10/00 LOGAN
0354 PM 3 SW ST PETERSBURG CO 1.00 INCH HAIL
07/10/00 LOGAN
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:01 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 44 min |
| Jul 10, 3:35 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Jul 10, 5:45 PM MDT | Tornado Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.